Arkansas, 2018

Flash Flooding and Flooding in Arkansas, February 21 to 23, 2018

February 21 to 23, 2018 · NWS JAN · 6 events in 2 counties and zones

A cold front stalled across the western portions of the ArkLaMiss region. As the front remained stalled, several disturbances moved along it and brought heavy rainfall to the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$415,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A cold front stalled across the western portions of the ArkLaMiss region. As the front remained stalled, several disturbances moved along it and brought heavy rainfall to the region. This prolonged period of rain resulted in flash flooding across mainly the Delta and southeast Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 21, 10:57 AM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Feb 21, 10:57 AM CST, 1 hour 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1057 AM CST Wed Feb 21 2018

...Unseasonable WARMTH CONTINUING WITH FLOODING POSSIBLE IN THE
DELTA THROUGH EARLY THURSDAY...

.UPDATE...
Updated for morning discussion.

&&

.DISCUSSION...
Mid morning surface analysis had a cold front sagging into our
northwest zones, near a line from Grenada Mississippi to Bastrop
Louisiana. Most of the rain on local radars was along and behind
this front. To the southwest a cluster of thunderstorms was noted
over southern Louisiana. Hi-res models suggest this activity will
spread northeast across our southwest as the stalling cold front
drifts in this afternoon and evening. The cold front is still
expected to stall just northwest of the Natchez Trace this
afternoon. Environmental parameters along and ahead of the front
are such that a few storms capable of damaging wind and/or a brief
tornado or two will be possible this afternoon over most of our
northeast Louisiana parishes and a Tornado Watch is in effect
until 5pm cst. In addition, PWATs in excess of an inch and a half
will contribute to locally heavy rainfall especially where storms
train over the same area. Have expanded the Flash Flood Watch
farther south to account for this threat. Temperatures ahead of
the cold front will continue well above normal today. /22/

Prior discussion below:

Today and Tonight...After a few quiet days, the weather across the
forecast area will become a bit more active starting today.  High
pressure and ridging aloft remain wedged into much of the forecast
area from the east.  On the western periphery of these features, a
cold front, currently observed along a line stretching from near
Dyersburg, TN to near Pine Bluff, AR, to near Shreveport, LA and on
to the southwest, will begin pushing into the western half of the
forecast area this afternoon.  Due to the aforementioned surface
high and ridge aloft holding intact across much of the region, this
front will gradually slow and hangup on a northeast to southwest
trajectory across the ArkLaMiss region this evening.  As this front
stalls, possibly in the vicinity of or just north of the Natchez
Trace Parkway, a series of disturbances aloft will begin lifting
northeast near it.

The above setup, coupled with the warm and deeply moist airmass over
the region, will result in multiple rounds of showers and scattered
storms lifting northeast across mainly the Delta region.  While the
initial onset of this activity will begin today, these rounds of
showers and storms will affect mainly northwest portions of the
ArkLaMiss though late week.  During that time, three to five inches
of rain will be possible across far northwest portions of the Delta
region, where a Flash Flood Watch will be in effect starting this
morning.  Ahead of the front, mainly over locales east of the
Natchez Trace Parkway, continued deep southerly flow over the area
will result in mainly scattered showers, along with a few storms,
lifting north across those areas today and tonight.

In addition to the flash flooding potential that begins today,
isolated severe storms could be possible across mainly Northeast
Louisiana, extreme Southeast Arkansas, and into West Central
Mississippi later this afternoon.  High-res models are in pretty
good agreement with racing a complex of storms northeast just ahead
of the front's southern extent, across Central Louisiana, and into
the west central portions of the CWA.  With adequate instability
over this area, coupled with just enough deep-layer wind shear, some
isolated storms could be severe.  Damaging wind will be the primary
concern with the most intense storms, but a tornado cannot be ruled
out.  This "Marginal" risk will be highlighted in the HWO.

Again, ahead of the front, above normal temperatures will persist
once again today under continued southerly winds and partly to
mostly cloudy skies.  Behind the front, cooler drier air will begin
to advect into the region under northerly winds.  For today, highs
will range from the lower 70s in the Delta, to the lower 80s across
Southeast Mississippi. Lows tonight will range from the upper 40s in
the Delta, to the upper 60s across Southeast Mississippi, where
some patchy fog will be possible early Thursday morning. /19/

Thursday through Friday morning: As an impressive upper jet streak
begins to pull away from the Mississippi Valley and a new one
becomes established farther west over the central Plains, the
surface front will begin to retreat northwestward across the Delta.
A broken band (or bands) of showers and thunderstorms is expected to
be ongoing Thursday morning both along and on the cool side of
the front. Given the slow, or at times nonexistent, movement of
the front, some training may occur with flooding concerns
continuing at least early in the day. Latest high res guidance
suggests some potential for higher end amounts east of the
existing flash flood watch, but consensus QPF amounts still line
up well with the current watch area. Later shifts will need to
monitor mesoscale trends to determine if any adjustments will be
required at a later time. With the front lifting northward, a
decrease in precip coverage and intensity is anticipated into
Thursday afternoon and evening, though isolated to scattered
showers will remain a possibility. Unseasonable warmth will
continue during this period, owing to anomalously high low level
heights/temps and continued WAA.

Friday afternoon through Saturday: A more potent mid/upper wave will
take shape at the end of the week and will swing from the
southwest states into the Plains over the weekend. This will
force a new cold front across the area late Saturday, with
increasing shower (and some thunderstorm) activity as early as
Friday afternoon in association with weaker passing mid/upper
perturbations. The GFS remains the more bullish of model
solutions, portraying a deeper shortwave and surface low. There is
better model agreement on timing, with the front expected to move
through Saturday evening.

As discussed previously, the areal extent as well as severity of
Saturday night's thunderstorm potential remains predicated on how
much forcing for ascent can overspread the area in association with
a shortwave trough to the north. While sufficient mid-level height
falls should occur, there remains some question with respect to low-
level forcing remaining sufficient along the front to promote
continued vigorous convection due to surface occlusion of the low
over the Great Lakes. Surface pressure fields remain most favorable
over the upper Delta at the onset of the event but rise some into
early Sunday morning as the system progresses eastward. This,
combined with the aforementioned ongoing occlusion, leads me to
believe the best chance of severe thunderstorms with damaging winds
and perhaps a tornado would be over the Delta region. We will
continue to highlight these thoughts in the HWO and associated
graphics.

Sunday through Tuesday: Just as the cold front clears the forecast
area, the upper trough will begin to lose amplitude with upper
level flow becoming more zonal and the upper jet axis shifting
slightly northward. This will cause the front to stall near the
coast, bringing additional chances for rain into early next week
as waves transiting the active jet incite precipitation along and
overrunning the front. /DL/

&&

.AVIATION...
12Z TAF discussion:
A mix of VFR/MVFR/IFR flight categories, due to varying ceiling
heights, will continue to be observed at TAF sites through the
morning hours.  These should improve slightly this afternoon, with a
mix of VFR/MVFR categories expected during the afternoon.  Showers
and storms will increase in coverage across the area through the
day, as a cold front moves into the region from the west this
afternoon.  Any convection observed on site will result in further
restrictions, as visibilities will likely fall to MVFR/IFR status,
especially with the heavier activity.  Winds will remain around 10-
13 knots today from the south, but will gradually become northerly
behind the passage of the before mentioned cold front. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       81  67  83  64 /  61  64  50  16
Meridian      81  66  83  62 /  51  39  16  10
Vicksburg     78  63  80  65 /  85  91  75  29
Hattiesburg   81  67  83  63 /  52  33  12  13
Natchez       79  67  81  66 /  82  80  69  25
Greenville    70  52  69  61 / 100 100  92  45
Greenwood     74  59  77  65 /  82  95  80  35

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday morning for MSZ018-019-034-
     035-040-041.

LA...Flash Flood Watch through Thursday morning for LAZ007>009-015-
     016-023-025.

AR...Flash Flood Watch through Thursday morning for ARZ074-075.

&&

DL/19/22
Hazardous weather outlook, Feb 21, 10:21 AM CST, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
1021 AM CST Wed Feb 21 2018

ARZ074-075-LAZ007-MSZ018-019-034-221630-
Ashley-Chicot-Morehouse-Bolivar-Sunflower-Washington-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Elevated
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are expected this afternoon and tonight.
Total rainfall amounts of 3 to 5 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy rainfall and flash flooding will remain a possibility into
Thursday morning.

(www.weather.gov/images/jan/graphicast/image1.png)

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

MSZ028>033-038-039-045-046-050>052-055>058-061>066-072>074-221630-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-
Neshoba-Kemper-Scott-Newton-Lauderdale-Simpson-Smith-Jasper-
Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...The rest of Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

LAZ008-009-MSZ035-040-041-221630-
West Carroll-East Carroll-Humphreys-Issaquena-Sharkey-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and west central Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Elevated
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are expected this afternoon and tonight.
Total rainfall amounts of 3 to 5 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of today

Isolated severe storms capable of producing damaging wind gusts
are possible this afternoon. A tornado cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy rainfall and flash flooding will remain a possibility into
Thursday morning.

(www.weather.gov/images/jan/graphicast/image1.png)

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today and Saturday night.

LAZ015-016-023-221630-
Richland-Madison LA-Franklin LA-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Elevated
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are expected this afternoon and tonight.
Total rainfall amounts of 3 to 5 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of today

Severe storms capable of producing damaging wind gusts, tornadoes
and small hail are possible through this afternoon.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy rainfall and flash flooding will remain a possibility into
Thursday morning.

(www.weather.gov/images/jan/graphicast/image1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

MSZ036-042-047-053-221630-
Holmes-Yazoo-Warren-Claiborne-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of central
Mississippi, southwest Mississippi, and west central Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Limited
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are possible this afternoon and
tonight. Total rainfall amounts of 2 to 4 inches are expected,
with locally higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of today

Isolated severe storms capable of producing damaging wind gusts
are possible this afternoon. A tornado cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today and Saturday night.

MSZ037-043-044-048-049-054-059-060-221630-
Attala-Madison MS-Leake-Hinds-Rankin-Copiah-Jefferson-Adams-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of central
Mississippi, and southwest Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of today

Isolated severe storms capable of producing damaging wind gusts
are possible this afternoon. A tornado cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

LAZ024-025-221630-
Catahoula-Tensas-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Limited
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are possible this afternoon and
tonight. Total rainfall amounts of 2 to 4 inches are expected,
with locally higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of today

Severe storms capable of producing damaging wind gusts, tornadoes
and small hail are possible through this afternoon.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

MSZ025>027-221630-
Leflore-Grenada-Carroll-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Limited
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are possible this afternoon and
tonight. Total rainfall amounts of 2 to 4 inches are expected,
with locally higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy rainfall and flash flooding will remain a possibility into
Thursday morning.

(www.weather.gov/images/jan/graphicast/image1.png)

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

LAZ026-221630-
Concordia-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of today

Severe storms capable of producing damaging wind gusts, tornadoes
and small hail are possible through this afternoon.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

1

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

The radar

The Little Rock radar (KLZK), 170 km away, was scanning. The volume nearest the first event began at 18:41 UTC.

Open the radar archive at this moment

Event by event

4 flash flood, 2 flood. Local standard time, as filed.

Flash Flood, Chicot

When
February 21, 12:40 PM CST to 5:00 PM CST
Where
Chicot County, 0.9 mi SW of Bellaire to 3.04 mi NNW of Dewey
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.490, -91.380

Roughly 90 percent of the secondary roads across northern portions of the county were under water with some impassable.

Flash Flood, Chicot

When
February 21, 10:25 PM CST to February 22, 2:15 AM CST
Where
Chicot County, 0.66 mi SW of Dermott Muni Arpt to 0.87 mi NW of Dermott
Cause
Heavy Rain
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
33.472, -91.437

Several streets were flooded and sandbagging occurred.

Flash Flood, Ashley

When
February 21, 10:45 PM CST to February 22, 2:15 AM CST
Where
Ashley County, 1.02 mi NNE of Old Milo to 2.53 mi ESE of Trafalgar
Cause
Heavy Rain
Property damage
$150,000
Reported by
Law Enforcement
Coordinates
33.292, -91.910

Numerous roads were flooded across the county, along with water over some bridges. Arkansas Highway 8 was closed due to flooding between Hamburg and Parkdale. Highway 133 north of Crossett was closed due to flooding.

Flash Flood, Chicot

When
February 22, 4:50 AM CST to 10:30 AM CST
Where
Chicot County, 1.68 mi WSW of Dermott Muni Arpt to 1.54 mi WNW of Dermott
Cause
Heavy Rain
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
33.470, -91.457

Several city streets were flooded and closed. Evacuations of residents occurred during the night and into the morning.

Flood, Ashley

When
February 22, 2:10 PM CST to 5:30 PM CST
Where
Ashley County, 3.64 mi SSE of Hamburg to 3.02 mi WSW of Riley
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
33.180, -91.800

Roads across the county remained flooded.

Flood, Chicot

When
February 22, 2:15 PM CST to February 23, 9:00 AM CST
Where
Chicot County, 1.35 mi WNW of Myrtle Grove to 1.42 mi E of Readland
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
33.310, -91.290

Roads across the county remained flooded but slowly receded. Lake Chicot rose about one foot per hour due to water flowing into the lake.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, February 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 731612, 731618, 731608, 731620, 738298, 738299.